Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 24, 2007, 6:07 PM EDT for Henry County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 24, 2007, 6:53 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 129 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 242208
SVRIWX
OHC069-242300-
/O.NEW.KIWX.SV.W.0142.070824T2207Z-070824T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 700 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCHBOLD TO 7 MILES NORTHWEST OF DEFIANCE TO 8 MILES
SOUTHEAST OF HICKSVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
OKOLONA...NAPOLEON AND FLORIDA...
LIBERTY CENTER AND FLORIDA...
TEXAS AND COLTON...
TEXAS...GRELTON AND ELERY...
PLEASANT BEND AND NEW BAVARIA...
IN ADDITION TO DESTRUCTIVE WINDS IN EXCESS OF 65 MPH....CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4116 8422 4142 8423 4143 8433 4148 8433
4149 8387 4116 8386
TIME...MOT...LOC 2207Z 270DEG 33KT 4150 8425 4133 8443
4120 8466
$$
JC1 follow-up statement
000
WWUS53 KIWX 242253
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT FRI AUG 24 2007
OHC069-242302-
/O.CAN.KIWX.SV.W.0142.000000T0000Z-070824T2300Z/
HENRY OH-
652 PM EDT FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4116 8422 4142 8423 4143 8433 4148 8433
4149 8387 4116 8386
TIME...MOT...LOC 2252Z 270DEG 33KT 4150 8370 4133 8388
4120 8411
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:39 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 24, 4:39 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT FRI AUG 24 2007
.SHORT TERM...TONIGHT AND TOMORROW.
SHOWER AND THUNDERSTORM CHANCES WILL BE AROUND TIL THAT FRONT
FINALLY MOVES AWAY FROM THE CWA TOMORROW. STORMS THIS AFTERNOON INTO
THIS EVENING WILL HAVE THE CHANCE TO BECOME SEVERE...WITH DAMAGING
WINDS THE PRIMARY CONCERN. ANY STORMS AND SHOWERS WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAINFALL. PRECIPITABLE WATER IS UP IN THE
TWO TO TWO AND A HALF INCH RANGE. CAPE VALUES ARE UP TO 2000 J/KG.
LIFTED INDEX VALUES DOWN TO NEGATIVE SIX. TOTAL TOTAL VALUES UP TO
55. SWEAT INDEX VALUES UP TO 445. SO THE ATMOSPHERE IS DEFINITELY
UNSTABLE ENOUGH FOR SEVERE WEATHER. THE WIND FIELD FROM THE SURFACE
UP IS FAIRLY UNIFORM IN TERMS OF DIRECTION BUT THERE IS DEFINITELY A
DIFFERENCE IN SPEED. MID LEVELS ARE PROGGED TO BE UP TO AROUND 50
KNOTS WITH JUST ABOVE THAT AROUND 60 TO 70 KNOTS. THIS WILL HELP IN
THUNDERSTORM DEVELOPMENT AND TO KEEP ANY STORMS GOING. THEN ROUGHLY
AFTER MIDNIGHT RAIN CHANCES DECREASE SOME...BUT LIKE MENTIONED
ABOVE...UNTIL THAT FRONT MOVES ON TO THE EAST...SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE. THAT FRONT HAS BEEN VERY
HELPFUL THIS PAST WEEK IN GIVING US SHOWERS AND STORMS. BY 12Z
SATURDAY A LOW IS PROGGED TO BE JUST NORTHEAST OF DETROIT WITH THE
FRONT RIGHT THROUGH OUR CWA. THEN BY 00Z SUNDAY THE FRONT WILL BE TO
OUR SOUTHEAST WITH HIGH PRESSURE MOVING IN BEHIND THE DEPARTING
FRONT. WITH THE EXPECTED LARGE RAINFALL AMOUNTS EXPECTING LATE THIS
AFTERNOON AND THIS EVENING...ADDING TO THE FLOODING PROBLEMS ALREADY
IN THE CWA...THE FLASH FLOOD WATCH WILL BE CONTINUED INTO TONIGHT.
&&
.LONG TERM...TOMORROW NIGHT THROUGH FRIDAY.
BREAK IN HEAT...HUMIDITY...AND RAIN TO BEGIN EXTENDED PERIOD. SFC
HIGH PRESSURE OVER THE GREAT LAKES REGION SUNDAY WILL PROVIDE SUNNY
DAY WITH PLEASANT TEMPS AND LOW HUMIDITIES. HIGH WILL SLIDE OFF TO
EASTERN SEABOARD BEGINNING OF NEXT WEEK RESULTING IN GRADUAL WARMING
TREND WITH TEMPS REACHING 85-90F RANGE BY TUE. NEXT FRONT TO ARRIVE
ON WED BRINGING CHANCE OF SH/TSRA TO THE AREA. MEDIUM RANGE MODELS
INDICATING BONAFIDE COOL CANADIAN AIRMASS TO COME IN BEHIND THIS
SYSTEM BRINGING DRY WX AND BELOW NORMAL TEMPS TO THE REGION AS 850MB
TEMPS PROGGED TO DROP BELOW 10C BY NEXT FRIDAY.
&&
.AVIATION... /ISSUED 205 PM EDT FRI AUG 24 2007/
THE RADAR IS CURRENTLY FAIRLY QUIET...BUT STORMS WITH DAMAGING
WINDS AND HEAVY RAINFALL POSSIBLE ARE STILL EXPECTED...ROUGHLY
LATE AFTERNOON/EARLY EVENING. THINGS WILL BE VFR UNTIL ANY STORMS
MOVE THROUGH THE AIRPORTS. TIMING IS A LITTLE HARD TO PIN DOWN
WHEN ANY STRONG STORMS WILL MOVE THROUGH SBN AND FWA...SO LEFT THE
TEMPO TIMING THAT WAS IN THE TAFS. THINGS WILL BE WATCHED AND WHEN
ANY STORMS DO DEVELOP TO THE WEST...TAFS CAN THEN BE UPDATED WITH
BETTER...MORE PRECISE TIMING. SHOWER AND THUNDERSTORM CHANCES ARE
NOT REALLY GOING TO END UNTIL THAT FRONT MOVES ON TO THE EAST
TOMORROW...SO HAVE CONTINUED STORM CHANCES THROUGH TONIGHT...ALONG
WITH MVFR CONDITIONS. RAIN CHANCES COULD THEN BE ENDING LATER
TOMORROW MORNING AS THE WIND TURNS TO THE WEST/NORTHWEST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
020-022>027-032>034.
MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...LOTHAMER
LONG TERM....LOGSDON
AVIATION...LOTHAMERHazardous weather outlook, Aug 24, 5:46 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 AM EDT FRI AUG 24 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-251000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 546 AM EDT FRI AUG 24 2007 /446 AM CDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING NORTHWEST OF A LINE FROM MARION TO DEFIANCE. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS BUT LOCALLY HEAVY RAIN IS POSSIBLE. A STRONG UPPER LEVEL DISTURBANCE WILL LIFT NORTHEASTWARD OUT OF KANSAS LATE THIS AFTERNOON. STRONG WINDS ALOFT AND VERY UNSTABLE CONDITIONS WILL LEAD TO RAPID SEVERE THUNDERSTORM DEVELOPMENT AFTER 3 PM EDT. WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY ACROSS NORTHERN INDIANA LATE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO TRANSITION TO ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS TONIGHT...WITH WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES AND LOCALLY AS MUCH AS 5 INCHES POSSIBLE. THIS WILL EXACERBATE AND EXTEND THE ONGOING FLOODING WITH SECONDARY FLOOD CRESTS POSSIBLE ON AREA RIVERS THIS WEEKEND. HOT AND HUMID CONDITIONS WILL REDEVELOP THIS AFTERNOON... ESPECIALLY SOUTH OF A WINIMAC TO WAUSEON LINE WITH HEAT INDICES OF 95 TO 100 POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING BUT NO SEVERE WEATHER IS EXPECTED. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA OVER THE WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY MID AFTERNOON INTO THIS EVENING. IN ADDITION...REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-251000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 546 AM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND CONTINUE INTO TONIGHT. SOME OF THESE MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTH WINDS DOWN THE LONG AXIS OF LAKE MICHIGAN WILL BRING ABOUT AN INCREASED RISK FOR RIP CURRENTS SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX NWS
In the hours before
Local storm report, Aug 24, 5:24 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 W FREMONT 41.73N 84.97W
08/24/2007 STEUBEN IN AMATEUR RADIO
WIRES AND TREES DOWN...4 TO 6 INCHES OF WATER ON SOME
ROADS
&&
TCCLocal storm report, Aug 24, 5:26 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 N ANGOLA 41.66N 85.00W
08/24/2007 STEUBEN IN AMATEUR RADIO
TREE DOWN ON TRAILER
&&
TCCLocal storm report, Aug 24, 5:28 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG KENDALLVILLE 41.44N 85.26W
08/24/2007 NOBLE IN TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
TCCLocal storm report, Aug 24, 5:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG PAULDING 41.14N 84.58W
08/24/2007 PAULDING OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
TCCLocal storm report, Aug 24, 5:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG LOGANSPORT 40.75N 86.36W
08/24/2007 CASS IN LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
CORRECTED COUNTY/STATE...LOCATION
TCCLocal storm report, Aug 24, 6:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 6 N COLUMBIA CITY 41.25N 85.48W
08/24/2007 WHITLEY IN EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:12 PM EDT | Flash Flood Watch | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 44 hr |
| Aug 24, 5:02 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 58 min |
| Aug 24, 5:27 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 63 min |
| Aug 24, 5:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 62 min |
| Aug 24, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 59 min |
| Aug 24, 6:02 PM EDT | Tornado Warning | IWX | Fulton, Williams | 43 min |
| Aug 24, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.